Galactorrhea with metoclopramide use in the neonatal unit

B. Paturi, R. M. Ryan, K. A. Michienzi, Satyanarayana Lakshminrusimha

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

We report a 32-Jan-month-old infant with trisomy 21 presenting with galactorrhea in the neonatal intensive care unit (NICU). Endocrine work-up showed a high prolactin level (64.4 ng ml-1-normal: 0.5 to 30 ng ml-1). Cessation of therapy with metoclopramide (0.2 mg kg-1 per dose q 6 h) resulted in the resolution of galactorrhea with a decrease in serum prolactin level (20.1 ng ml-1). We present this case to highlight this uncommon side effect of a commonly used medication in the NICU.

Original languageEnglish (US)
Pages (from-to)391-392
Number of pages2
JournalJournal of Perinatology
Volume29
Issue number5
DOIs
StatePublished - May 13 2009
Externally publishedYes

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Obstetrics and Gynecology

Fingerprint Dive into the research topics of 'Galactorrhea with metoclopramide use in the neonatal unit'. Together they form a unique fingerprint.

  • Cite this